Alert archive / California / Gale Watches in 2020
Gale Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jan 7, 2020, 3:01 AM PST. It took effect at Jan 9, 2020, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2020, 3:01 AM PST (11:01 UTC)
- In effect from
- Jan 9, 2020, 3:00 AM PST
- Expired
- Jan 8, 2020, 2:15 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
144 WHUS76 KEKA 071101 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 AM PST Tue Jan 7 2020 PZZ470-071915- /O.CON.KEKA.SC.Y.0002.200107T1900Z-200109T1100Z/ /O.NEW.KEKA.GL.A.0002.200109T1200Z-200110T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PST THURSDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 12 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 11 AM this morning to 3 AM PST Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-071915- /O.CON.KEKA.SC.Y.0002.200107T2100Z-200109T1100Z/ /O.NEW.KEKA.GL.A.0002.200109T1200Z-200110T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet expected. For the Gale Watch, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 15 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 1 PM this afternoon to 3 AM PST Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-071915- /O.CON.KEKA.SC.Y.0002.200107T1900Z-200109T1100Z/ Pt St George to Cape Mendocino out 10 nm- 301 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 11 AM this morning to 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-071915- /O.CON.KEKA.SC.Y.0002.200107T2100Z-200109T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 301 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY... * WHAT...Seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 1 PM this afternoon to 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
246 WHUS76 KEKA 071654 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 AM PST Tue Jan 7 2020 PZZ470-080100- /O.CON.KEKA.SC.Y.0002.200107T1900Z-200109T1100Z/ /O.EXT.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 854 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt through Tuesday afternoon, shifting to the northwest 10 to 20 kt Tuesday night. Seas 9 to 12 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-080100- /O.CON.KEKA.SC.Y.0002.200107T2100Z-200109T1100Z/ /O.EXT.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt Tuesday afternoon, shifting to the west 10 to 20 kt Tuesday night. Seas 10 to 13 feet. For the Gale Watch, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 15 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 1 PM this afternoon to 3 AM PST Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-080100- /O.CON.KEKA.SC.Y.0002.200107T1900Z-200109T1100Z/ Pt St George to Cape Mendocino out 10 nm- 854 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt through Tuesday evening. Seas 8 to 11 feet through Wednesday night. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 11 AM this morning to 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-080100- /O.CON.KEKA.SC.Y.0002.200107T2100Z-200109T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 854 AM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST THURSDAY... * WHAT...Seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 1 PM this afternoon to 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
335 WHUS76 KEKA 072200 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 200 PM PST Tue Jan 7 2020 PZZ470-080600- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.CON.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 200 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt through Tuesday afternoon, shifting to the northwest 10 to 20 kt Tuesday night. Seas 9 to 12 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-080600- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.CON.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 200 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt this afternoon, shifting to the west 10 to 20 kt Tuesday night. Seas 10 to 13 feet. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM PST Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-080600- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ Pt St George to Cape Mendocino out 10 nm- 200 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt near Point Saint George through this evening. Seas 8 to 11 feet through Wednesday night. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-080600- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 200 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Southwest winds 10 to 20 kt this evening shifting to the northwest 10 to 15 kt tonight. Seas building to 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS76 KEKA 080512 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 912 PM PST Tue Jan 7 2020 PZZ470-081315- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.CON.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 912 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, W winds 15 to 25 kt with gusts to 30 kt and seas 9 to 12 ft. For the Gale Watch, N winds 20 to 30 kt with gusts to 40 kt and seas 9 to 14 ft possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. $$ PZZ475-081315- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.CON.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 912 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, winds 5 to 15 kt and seas 9 to 12 ft. For the Gale Watch, NW winds 25 to 30 kt with gusts to 40 kt and seas 10 to 14 ft possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. $$ PZZ450-081315- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ Pt St George to Cape Mendocino out 10 nm- 912 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY... * WHAT...SW winds 5 to 15 kt with gusts to 25 kt and seas 8 to 11 ft. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-081315- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 912 PM PST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY... * WHAT...Seas 9 to 11 ft. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
412 WHUS76 KEKA 081023 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 223 AM PST Wed Jan 8 2020 PZZ450-455-081830- /O.EXT.KEKA.SC.Y.0002.000000T0000Z-200110T0800Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 223 AM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST THURSDAY NIGHT... * WHAT...SW winds 5 to 15 kt with gusts to 25 kt and seas 8 to 11 ft. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-081830- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.CON.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 223 AM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, W winds 15 to 25 kt with gusts to 30 kt and seas 9 to 12 ft. For the Gale Watch, N winds 20 to 30 kt with gusts to 40 kt and seas 9 to 14 ft possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
364 WHUS76 KEKA 081610 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 810 AM PST Wed Jan 8 2020 PZZ470-475-090015- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.CON.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 810 AM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, W winds 15 to 25 kt with gusts to 30 kt and seas 9 to 12 ft. For the Gale Watch, N winds 20 to 30 kt with gusts to 40 kt and seas 9 to 14 ft possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 AM Thursday. For the Gale Watch, from late Wednesday night through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-455-090015- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200110T0800Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 810 AM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST THURSDAY NIGHT... * WHAT...SW winds 5 to 15 kt with gusts to 25 kt and seas 8 to 11 ft. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
104 WHUS76 KEKA 082215 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 215 PM PST Wed Jan 8 2020 PZZ470-090615- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.UPG.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ /O.NEW.KEKA.GL.W.0002.200109T1100Z-200109T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 215 PM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PST THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 17 feet expected. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 3 PM PST Thursday. For the Small Craft Advisory, until 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-090615- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200109T1100Z/ /O.UPG.KEKA.GL.A.0002.200109T1100Z-200110T0200Z/ /O.NEW.KEKA.GL.W.0002.200109T1100Z-200110T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 215 PM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 6 PM PST THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 17 feet expected. For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 6 PM PST Thursday. For the Small Craft Advisory, until 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-090615- /O.CON.KEKA.SC.Y.0002.000000T0000Z-200110T0800Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 215 PM PST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST THURSDAY NIGHT... * WHAT...SW winds 10 to 15 kt tonight becoming N 15 to 25 kt Thursday morning. Localized gusts to around 35 kt near Cape Mendocino through Thursday afternoon. Seas 8 to 11 ft tonight building to 11 to 15 feet by late Thursday morning. * WHERE...Pt St George to Pt Arena out 10 nm. * WHEN...Until midnight PST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 6, 3:40 PM PST, 11 hours 21 minutes earlier.
Area forecast discussion, Jan 6, 3:40 PM PST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
340 PM PST Mon Jan 6 2020
.SYNOPSIS...Northwest California will see clear and calm weather
tonight with inland valley fog, with a dry start to the day
Tuesday before rain moves in ahead of the next cold front.
Episodes of wet showery weather will continue through the weekend.
Inland temperatures will turn progressively colder through early
next week.
&&
.DISCUSSION...It has been a sunny, mild, and fairly calm day
across most of northwest California. Some relatively light
northerly breezes have been found along parts of the coast from
Cape Mendocino southward, but otherwise winds have been
remarkably light today. This is thanks to strong high pressure
which has built across northern California from the eastern
Pacific. Warming temps aloft in response to a building ridge has
also limited mixing from winds aloft, which are also light
anyways. Resulting surface temperatures are close to seasonal
normals for the coast, but probably running warmer than normal
for January across the mountainous terrain. Meanwhile, many inland
valley locations have struggled to rise through the 40s today, as
the cooler low-level air is trapped under an inversion. Some of
the valleys of northeastern Humboldt even had fog until 1 pm.
Meanwhile, some pesky clouds are still hanging locally around Pt
St George and Crescent City.
Heading into tonight, expect a similar night to last night, with
very light winds and clear skies, outside of areas of redeveloping
inland valley clouds and fog. Low temps will probably run a few
degrees milder than last night on average across our region, as
some high and mid-level clouds start to stream in from the west
and northwest.
Our quiet weather will come to an end by the end of the day on
Tuesday, with the beginning of an extended stretch of unsettled
weather. The first front will come in a little slower than
earlier forecasts indicated, as rain will hold off until at least
the midday or early afternoon hours along the Humboldt and Del
Norte coast. Rain will spread across the rest of the forecast area
through the evening hours, while the cold front crosses the
coast. There may be a brief opportunity for heavy downpours and
even some isolated thunder over the coastal waters Tuesday evening
in the wake of the front, but do not see a great enough threat to
include thunder in the forecast. Rainfall looks to range from a
tenth or two across Mendocino and Trinity, with around a half-inch
for Humboldt, and up to an inch or so for Del Norte. Some showers
will linger through Wednesday, but will be mainly restricted to
Humboldt and Del Norte, and additional rainfall looks pretty
light. Another system will pass by Wednesday night into Thursday
morning, with similar rainfall for Trinity and Mendocino, but
perhaps only a quarter to a half of an inch in Humboldt and Del
Norte. The rest of Thursday through Friday morning is looking
drier at this point, and we reduced POPs accordingly. Snow levels
will start to fall off by Thursday morning, perhaps as low as 3000
feet. Still, do not expect any impacts the the passes except
perhaps some slush over the highest sections above the snow
levels. Scott Mountain Summit could see a few inches by Thursday
morning.
Yet another front will push through later Friday into Friday
night, with a continued series of storm systems keeping showers
going across the forecast area(especially northern and western
portions) through much of next week. None of these systems appear
too threatening, but progressively colder air may eventually
result in some greater snow impacts to the highway passes as early
as this weekend, and especially by the middle of next week. /AAD
&&
.MARINE...Winds will remain fairly light overnight with
Northwest California waters on the southern periphery of a storm
system moving into the Pacific Northwest. A front will move toward
the coast during the day Tuesday bringing a brief period of small
craft south winds to primarily the northern waters. In addition,
northwesterly swells will build back above 10 feet by Tuesday
afternoon. Thus, although the small craft was allowed to expire for
tonight another small craft advisory has been raised for all waters
starting around midday Tuesday, continuing through Wednesday night
when the swells once again subside.
The general pattern of weak systems moving into the Pacific
Northwest from the northwest Pacific Ocean is forecast to continue
for the remainder of the week and through the weekend. Northerly
winds will ramp up and down behind each system with winds into small
craft criteria possible on Thursday and then again over the
weekend. Thus, it is possible that portions of the current small
craft advisory that expires at 3 am Thursday morning may need to
be extended through the day.
The other major question is related to northwest swells with each of
these systems. There is some indication that a rather large
northwest swell could build into the waters this coming weekend with
seas over 15 feet at periods over 16 seconds. This would bring a
high shoaling threat and the potential for high surf on Saturday.
There remain considerable uncertainty as to where this swell may
target and even if the swell will develop at all. Stay tuned for
updates. /RPA
&&
.AVIATION...VFR conditions will persist through much of the forecast
period. Southerly winds will begin to increase along the Humboldt
and Del Norte coast Tuesday morning into the afternoon hours with a
few gusts in excess of 20 mph possible at CEC. Ceilings will
gradually lower through the day and rain will be likely by late
afternoon in Humboldt and Del Norte counties. MVFR visibilities and
ceilings will be possible at the coastal terminals with the rain.
/RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from
11 AM Tuesday to 3 AM PST Thursday for PZZ450-470.
Small Craft Advisory from 1 PM Tuesday to 3 AM PST Thursday for
PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 6, 3:07 AM PST, 23 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 307 AM PST Mon Jan 6 2020 CAZ101>113-071115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 307 AM PST Mon Jan 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.